zbMATH — the first resource for mathematics

Elliptic polynomials orthogonal on the unit circle with a dense point spectrum. (English) Zbl 1178.33022
Summary: We introduce two explicit examples of polynomials orthogonal on the unit circle. Moments and the reflection coefficients are expressed in terms of the Jacobi elliptic functions. We find explicit expression for these polynomials in terms of elliptic hypergeometric functions. We show that the obtained polynomials are orthogonal on the unit circle with respect to a dense point measure. We also construct corresponding explicit systems of polynomials orthogonal on the interval of the real axis with respect to a dense point measure. They can be considered as an elliptic generalization of the Askey-Wilson polynomials of a special type.

33E05 Elliptic functions and integrals
33C47 Other special orthogonal polynomials and functions
42C05 Orthogonal functions and polynomials, general theory of nontrigonometric harmonic analysis
33E30 Other functions coming from differential, difference and integral equations
Full Text: DOI arXiv
[1] Akhiezer, N.I.: The Classical Moment Problem. Oliver and Boyd, Edinburgh (1965) · Zbl 0135.33803
[2] Akhiezer, N.I.: Elements of the Theory of Elliptic Functions, 2nd edn. Nauka, Moscow (1970). Translations Math. Monographs, vol. 79. Am. Math. Soc., Providence (1990)
[3] Achieser, N.I.: Theory of Approximation. Dover, New York (1992) · Zbl 0072.28403
[4] Andrews, G.E.: The Theory of Partitions. Addison-Wesley, Reading (1976) · Zbl 0371.10001
[5] Askey, R., Wilson, J.: Some basic hypergeometric orthogonal polynomials that generalize Jacobi polynomials. Mem. Am. Math. Soc. 54(319), 1–55 (1985) · Zbl 0572.33012
[6] Atkinson, F.V.: Discrete and Continuous Eigenvalue Problems. Academic Press, San Diego (1964) · Zbl 0117.05806
[7] Chihara, T.: An Introduction to Orthogonal Polynomials. Gordon and Breach, New York (1978) · Zbl 0389.33008
[8] Delsarte, P., Genin, Y.: The split Levinson algorithm. IEEE Trans. Acoust. Speech Signal Process. 34, 470–478 (1986) · Zbl 0675.62067 · doi:10.1109/TASSP.1986.1164830
[9] Delsarte, P., Genin, Y.: Tridiagonal approach to the algebraic environment of Toeplitz matrices. I. Basic results. SIAM J. Matrix Anal. Appl. 12, 220–238 (1991) · Zbl 0728.65020 · doi:10.1137/0612018
[10] Delsarte, P., Genin, Y.: Tridiagonal approach to the algebraic environment of Toeplitz matrices. II. Zero and eigenvalue problems. SIAM J. Matrix Anal. Appl. 12(3), 432–448 (1991) · Zbl 0753.15015 · doi:10.1137/0612031
[11] Frenkel, I.B., Turaev, V.G.: Elliptic solutions of the Yang-Baxter equation and modular hypergeometric functions. In: The Arnold-Gelfand Mathematical Seminars, pp. 171–204. Birkhäuser, Boston (1997) · Zbl 0974.17016
[12] Gasper, G., Rahman, M.: Basic Hypergeometric Series, 2nd edn. Cambridge University Press, Cambridge (2006) · Zbl 1129.33005
[13] Geronimus, Ya.L.: Polynomials orthogonal on a circle and their applications. Am. Math. Soc. Transl. Ser. 1 3, 1–78 (1962)
[14] Hendriksen, E., van Rossum, H.: Orthogonal Laurent polynomials. Indag. Math. Ser. A 89, 17–36 (1986) · Zbl 0604.33004
[15] Hermite, Ch.: Cours d’analyse de la Faculté des Sciences. Lithographed Notes. Hermann, Paris (1882), Andoyer (ed.) · JFM 23.0281.01
[16] Khinchin, A.Ya.: Continued Fractions. Dover, New York (1997) · JFM 63.0924.02
[17] Koekoek, R., Swarttouw, R.F.: The Askey scheme of hypergeometric orthogonal polynomials and its q-analogue. Report 94-05, Faculty of Technical Mathematics and Informatics, Delft University of Technology (1994)
[18] Magnus, A.P.: Special nonuniform lattice (snul) orthogonal polynomials on discrete dense sets of points. J. Comput. Appl. Math. 65, 253–265 (1995) · Zbl 0847.33008 · doi:10.1016/0377-0427(95)00114-X
[19] Magnus, A.P.: Semi-classical orthogonal polynomials on the unit circle. MAPA 3072A Special topics in approximation theory, http://www.math.ucl.ac.be/membres/magnus/num3/m3xxx99.pdf
[20] Pastro, P.I.: Orthogonal polynomials and some q-beta integrals of Ramanujan. J. Math. Anal. Appl. 112, 517–540 (1985) · Zbl 0582.33010 · doi:10.1016/0022-247X(85)90261-6
[21] Simon, B.: Orthogonal Polynomials on the Unit Circle. Am. Math. Soc., Providence (2005) · Zbl 1082.42020
[22] Spiridonov, V.: Elliptic hypergeometric functions. A complement to the book by G.E. Andrews, R. Askey, and R. Roy, Special Functions, Encycl. of Math. Appl., vol. 71, Cambridge Univ. Press (1999), written for its Russian edition. http://xxx.lanl.gov/abs/0704.3099
[23] Szego, G.: Orthogonal Polynomials, 4th edn. Am. Math. Soc., Providence (1975)
[24] Whittacker, E.T., Watson, G.N.: A Course of Modern Analysis. Cambridge University Press, Cambridge (1927)
[25] Zhedanov, A.: On some classes of polynomials orthogonal on arcs of the unit circle connected with symmetric orthogonal polynomials on an interval. J. Approx. Theory 94, 73–106 (1998) · Zbl 0921.42017 · doi:10.1006/jath.1998.3179
[26] Zhedanov, A.: On the polynomials orthogonal on regular polygons. J. Approx. Theory 97, 1–14 (1999) · Zbl 0932.33002 · doi:10.1006/jath.1996.3257
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.